MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD PTA F7 110 15X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL MAXI LD PTA F7 110 15X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4161540L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The balloon of the 7f 15 x 40 x 110cm maxi ld percutaneous transluminal angioplasty (pta) dilatation catheter ruptured during the second inflation at four atmospheres (atm).There was no reported patient injury.The lesion was the left pulmonary artery with stenosis.The device was used for a 70% stenosed lesion with little calcification and vessel tortuosity.The device was stored, handled and prepped normally (i.E.Maintain negative pressure) per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.There was a little resistance/friction felt while inserting the balloon through the rotating hemostatic valve, but it was not strong.The catheter was never in an acute bend.The maxi ld was intended to be used for three sets of 30-second inflations at four atmospheres (atm) and was used to implant a stent.The same indeflator was successfully used with other devices.There was no unusual force used at any time during the procedure.The balloon catheter was removed easily and intact (in one piece) from the patient.The blood vessels had inflated to some extent, so the procedure was continued.After that, the procedure was completed without any problems.Additional procedural details were requested but were unknown.The product was not returned for analysis.A product history record (phr) review of lot 82157594 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the limited amount of information available and without the return of the product or films of the procedure it is diffcult to draw a clinical conclusion between the device and the event.However, vessel characteristics of 70% stenosis may have contributed to the reported event.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of the 7f 15 x 40 110cm maxi ld percutaneous transluminal angioplasty (pta) dilatation catheter ruptured during the second inflation.There was no reported patient injury.The device was stored, handled and prepped per the instructions for use (ifu).There is little calcification of the lesion and vessel tortuosity.There is 70% stenosis.The device was used for a stenosis.There was no difficulty removing the product from the hoop or while removing the stylet or any of the sterile packaging components.The device was prepped normally (i.E.Maintain negative pressure).There were no kinks or other damages noted prior to inserting the product into the patient.There was a little resistance/friction felt while inserting the balloon through the rotating hemostatic valve, but it was not strong.The catheter was never in an acute bend.The maxi ld was intended to be used for three sets of 30-second inflations at 4 atmosphere (atm).The device was used to implant a stent.The lesion was the left pulmonary artery with stenosis.The balloon burst at 4 atm.The same indeflator was successfully used with other devices.There was no unusual force used at any time during the procedure.The balloon catheter was removed easily and intact (in one piece) from the patient.The blood vessels had inflated to some extent, so the procedure was continued.After that, the procedure was completed without any problems.The device was discarded in the hospital and will not be returned for evaluation.Other additional procedural details were requested but were unknown.

Brand Name
MAXI LD PTA F7 110 15X40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9280622
Report Number9616099-2019-03333
Device Sequence Number2524836
Product Code LIT
UDI-Device Identifier20705032002131
UDI-Public20705032002131
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number4161540L
Device Catalogue Number4161540L
Device Lot Number82157594
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1